Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Tulsa, OK

August 19, 2015Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 19, 2015, 2:13 AM CDT for Tulsa County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2015, 2:13 AM CDT (07:13 UTC)
Expired
Aug 19, 2015, 3:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS84 KTSA 190713
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT WED AUG 19 2015
 
OKZ054-055-060-061-067-190800-
TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK-WASHINGTON OK-
213 AM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...WESTERN
ROGERS...TULSA...NORTHWESTERN WAGONER AND SOUTHEASTERN OSAGE COUNTIES
UNTIL 300 AM CDT...

AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF AVANT TO 3
MILES EAST OF KEYSTONE STATE PARK...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...SAND SPRINGS...OWASSO...SKIATOOK...CATOOSA...
COLLINSVILLE...VERDIGRIS...SPERRY...OOLOGAH...RAMONA...AVANT...
TALALA...VERA...TURLEY AND GRAY.

LAT...LON 3658 9561 3606 9573 3607 9603 3608 9628
      3659 9604
TIME...MOT...LOC 0712Z 239DEG 46KT 3650 9603 3615 9620 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:49 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 18, 11:49 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT TUE AUG 18 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE OVERNIGHT
HOURS...WITH THE ACTIVITY EVENTUALLY WORKING SOUTH INTO
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TOWARD DAYBREAK.
AREAS OF MVFR AND PERHAPS SOME IFR CONDITIONS WILL BE POSSIBLE
IN AREAS OF PRECIPITATION. MOST OF THE ACTIVITY IS EXPECTED
TO DIMINISH AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 931 PM CDT TUE AUG 18 2015/

..UPDATE...

DISCUSSION...
A LOW PRESSURE SYSTEM CONTINUED TO PUSH NORTHEAST ACROSS THE
NORTHERN PLAINS THIS EVENING...WITH A TRAILING COLD FRONT MOVING
SOUTHEAST FROM WESTERN OKLAHOMA THROUGH EASTERN KANSAS AND WESTERN
MISSOURI INTO IOWA AND MINNESOTA. ALONG AND AHEAD OF THE COLD
FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS
THE OKLAHOMA TEXAS PANHANDLES AND ALSO ALONG AND NORTH OF A LINE
FROM PAWNEE OKLAHOMA IN NORTHEAST OKLAHOMA TO NEOSHO IN
SOUTHWESTERN MISSOURI. LATEST TRENDS HAVE BEEN TO LESSEN THE
OVERALL SEVERE THREAT WHILE BECOMING MORE OF A HEAVY RAIN THREAT
AS THE CAP STRENGTHENS AND PRECIPTABLE WATER AMOUNTS HOLD NEAR
1.75 INCHES. IF TRENDS CONTINUE...THE CURRENT SEVERE WATCH FOR
PARTS OF NORTHEAST OKLAHOMA SHOULD BE ALLOWED TO EXPIRE AT 10PM.

OVERNIGHT TONIGHT...THE COLD FRONT WILL CONTINUE TO PUSH ACROSS
EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. LATEST SHORT TERM
MODEL RUNS HAVE INDICATED THE PRECIP OVER THE PANHANDLES JOINING
UP WITH THE ONGOING SHOWERS AND THUNDERSTORMS ALONG/NEAR THE FRONT
AND SPREAD SOUTHWARD ACROSS THE CWA WITH THE MOVEMENT OF THE
FRONT TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TOWARD 1
INCH...WITH LOCALLY HIGHER AMOUNTS ARE ANTICIPATED...MAINLY NORTH
OF INTERSTATE 40. THESE CONDITIONS COULD CREATE FLASH FLOODING
CONDITIONS...ESPECIALLY ON TOP OF RAINFALL THAT HAS ALREADY
FALLEN THIS EVENING. THE GREATEST PRECIP POTENTIAL DURING THE
NIGHT SHOULD BE MAINLY NORTH OF A LINE FROM MCALESTER TO OZARK
ARKANSAS LINE...WITH THE GREATER CHANCES SHIFTING SOUTH AND EAST
DURING THE DAY WEDNESDAY.

ALSO BEHIND THE COLD FRONT...NORTHERLY WINDS AND A MUCH COOLER
AIRMASS WILL BEGIN TO FILTER INTO THE REGION. LOWS TEMPS WEDNESDAY
MORNING ARE EXPECTED TO GET INTO THE 60S ACROSS MUCH OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TO THE LOW/MID 70S FOR LOCATIONS
SOUTH OF INTERSTATE 40. THUS...FOR THE EVENING UPDATE...WILL
ADJUST HOURLY POPS/WX AND QPF BASED ON THE MENTIONED ABOVE/CURRENT
TRENDS AND TO ADD MINOR TWEAKS TO TEMPS/WIND GRIDS FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  70  55  82 /  80  80  10   0
FSM   73  79  60  80 /  60  90  30  10
MLC   70  74  60  80 /  60  90  20  10
BVO   61  71  51  82 /  80  70  10   0
FYV   67  70  53  77 /  80  90  20  10
BYV   66  68  54  77 /  80  90  30   0
MKO   65  70  56  78 /  80  90  20  10
MIO   61  69  53  82 /  80  80  10   0
F10   66  71  57  80 /  70  90  10  10
HHW   76  82  63  80 /  30  80  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Aug 18, 9:45 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT TUE AUG 18 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CDT TUE AUG 18 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS
MUCH OF NORTHEAST OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS LATE
THIS EVENING AS A COLD FRONT BEGAN TO MOVE INTO THE REGION. THESE
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
SOUTHWARD ACROSS THE REGION OVERNIGHT TONIGHT WITH THE MOVEMENT
OF THE COLD FRONT. GREATER PRECIPITATION CHANCES LOOK TO BE MAINLY
NORTH OF A LINE FROM MCALESTER OKLAHOMA TO OZARK ARKANSAS.

INSTABILITY CONTINUES TO WEAKEN LATE THIS EVENING...ALLOWING FOR
SEVERE WEATHER POTENTIAL TO LESSEN. AN ISOLATED SEVERE POTENTIAL
WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...THOUGH THE GREATER
THREAT DURING THE NIGHT WILL BE HEAVY RAINFALL AND POTENTIAL
FLASH FLOOD CONDITIONS. ADDITIONAL RAINFALL UP TOWARD ONE INCH
WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED BUT NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS
THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A
LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN
POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT
ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE
FRONT PUSHES SOUTH OF THE RED RIVER.

THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY
ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT
BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE
AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS
DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 18, 10:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1021 PM CDT TUE AUG 18 2015

OKZ054-190345-
OSAGE OK-
1021 PM CDT TUE AUG 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045
PM CDT...

AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND
NELAGONEY.

LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632
TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661

LACY
Special weather statement, Aug 19, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT WED AUG 19 2015

OKZ054-055-060-061-067-190800-
TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK-WASHINGTON OK-
213 AM CDT WED AUG 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...WESTERN
ROGERS...TULSA...NORTHWESTERN WAGONER AND SOUTHEASTERN OSAGE COUNTIES
UNTIL 300 AM CDT...

AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF AVANT TO 3
MILES EAST OF KEYSTONE STATE PARK...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...SAND SPRINGS...OWASSO...SKIATOOK...CATOOSA...
COLLINSVILLE...VERDIGRIS...SPERRY...OOLOGAH...RAMONA...AVANT...
TALALA...VERA...TURLEY AND GRAY.

LAT...LON 3658 9561 3606 9573 3607 9603 3608 9628
      3659 9604
TIME...MOT...LOC 0712Z 239DEG 46KT 3650 9603 3615 9620

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 18, 7:30 PM CDTSpecial Weather StatementTSAPawnee45 min
Aug 18, 7:43 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Aug 18, 7:47 PM CDTSpecial Weather StatementTSAOsage43 min
Aug 18, 10:21 PM CDTSpecial Weather StatementTSAOsage24 min
Aug 19, 3:34 AM CDTAreal Flood AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Osage and 6 more3 hr
Aug 19, 5:55 AM CDTAreal Flood AdvisoryTSAAdair, Delaware, Haskell, McIntosh, Pittsburg, Sequoyah3 hr
Aug 19, 6:43 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah3 hr
Aug 18, 7:09 PM CDTSpecial Weather StatementTSASebastian36 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.